Alert archive / New Mexico / Freeze Warnings in 2013
Freeze Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this freeze warning at Oct 31, 2013, 6:45 PM MDT for 4 counties in New Mexico. It took effect at Nov 1, 2013, 3:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 6:45 PM MDT (00:45 UTC)
- In effect from
- Nov 1, 2013, 3:00 AM MDT
- Expired
- Nov 1, 2013, 7:10 AM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 124 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this freeze warning went out at Oct 31, 6:45 PM MDT, 0 minutes earlier.
Area forecast discussion, Oct 31, 6:45 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 PM MDT THU OCT 31 2013
.SYNOPSIS...
A COUPLE OF DRY DAYS WITH A SLOW WARMING TREND EXPECTED THROUGH
SATURDAY. ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION
SUNDAY WHICH COULD BRING SOME WIDESPREAD RAINS TO AT LEAST THE
EASTERN HALF OF THE BORDERLAND. ANOTHER SYSTEM IS EXPECTED LATE
MONDAY INTO TUESDAY WHICH COULD BRING SOME LIGHT PRECIPITATION
ONCE AGAIN TO THE REGION WITH SOME SNOW POSSIBLE AT THE HIGHEST
ELEVATIONS OF THE SACRAMENTO MOUNTAINS AND THE GILA REGION.
&&
.UPDATED DISCUSSION...
HAVE COOLED GRID TEMPERATURE FIELDS OVERNIGHT AROUND MUCH OF THE
AREA. LAST NIGHT'S PACIFIC COLD FRONT DROPPED MOST OF TODAY'S HIGHS
A COUPLE OF DEGREES...BUT MORE IMPORTANTLY...BROUGHT IN MUCH DRIER
AIR. 24 HR DEW POINT CHANGES THIS AFTERNOON SHOWED A 15-25 DEGREE
CHANGE. LEFT OUT WEST TEXAS...APPEARS A BIT OF A PRESSURE GRADIENT
WILL REMAIN FRIDAY MORNING AND KEEP SOME LIGHT WINDS AROUND.
.PREVIOUS DISCUSSION...
MODELS IN DECENT AGREEMENT WITH MAIN SYNOPTIC FEATURES THROUGH THE
FORECAST PERIOD...BUT DIFFER ON PRECIP PLACEMENT AND AMOUNTS.
FORECAST STARTS OUT WITH REGION UNDER DRY NORTHWEST FLOW WITH SOME
RIDGING MOVING IN SATURDAY. THIS WILL ALLOW TEMPERATURES TO SLOWLY
WARM INTO THE LOWER TO MID 70S FOR THE LOWLANDS BY SATURDAY.
SATURDAY NIGHT INTO SUNDAY MODELS SHOWING UPPER LOW CURRENTLY WEST
OF BAJA LIFTING OUT AND TAPPING SOME MOISTURE FROM AN UNNAMED
TROPICAL SYSTEM OFF THE MEXICAN COAST. 12Z OPERATIONAL GFS HAS
TRENDED DRIER AND FURTHER EAST WITH PRECIP SHIELD AND MAINLY JUST
HITTING SOUTHERN HUDSPETH COUNTY. THE GFS ENSEMBLES THOUGH HAVE
MANY MORE MEMBERS SHOWING PRECIP FURTHER WEST...AT LEAST FROM A
DEMING TO ALAMOGORDO LINE EAST. THIS IS SIMILAR TO THE ECMWF
SOLUTION WITH THE NAM THE WETTEST MODEL AND HITTING ABOUT WHOLE
CWA HARD. HAVE A HARD TIME BELIEVING NAM WITH TRAJECTORIES OF THE
MOISTURE NOT SUPPORTING A DEEP LAYER OF MOISTURE MAKING IT INTO
FAR SOUTHWESTERN NM. HAVE RAISED POPS INTO THE 30-40 RANGE EL
PASO...HUDSPETH AND PARTS OF OTERO COUNTY WITH 10-20 POPS
REMAINDER OF AREA. THINK HIGHS WILL BE BELOW GUIDANCE...ESPECIALLY
EAST ON SUNDAY AND GENERALLY WENT WITH LOWER TO MID 60S EAST WITH
SOME UPPER 60S TO NEAR 70 FAR WEST.
EXPECT MAIN PRECIP AREA TO BE OUT OF CWA BY 00Z MON BUT REGION
WILL REMAIN UNDER A CYCLONIC FLOW ALOFT WHICH WILL KEEP CLOUDS AND
A CHANCE FOR LIGHT PRECIP RETURNING BY MONDAY NIGHT INTO TUESDAY.
BREEZY TO WINDY CONDITIONS LIKELY AS WELL MON AND TUE WITH THIS
SYSTEM. THIS NEXT TROUGH WILL BE MUCH COLDER AND COULD EVEN BRING
SOME SNOW TO THE HIGHEST ELEVATIONS OF THE GILA AND SACRAMENTO
MOUNTAINS...ALTHOUGH NOT A GOOD MOISTURE TAP SO AMOUNTS SHOULD
REMAIN LIGHT. THE GFS ENSEMBLES AGAIN SUPPORT A SLOWER ECMWF
SOLUTION HERE SO WILL LINGER PRECIP CHANCES INTO TUESDAY MORNING
WITH DRIER AIR MOVING IN AFTERWARD. WEDNESDAY WILL SEE BELOW
NORMAL TEMPERATURES ON BACK SIDE OF THE TROUGH WITH HIGHS
GENERALLY IN THE UPPER 50S TO MID 60S. COULD SEE MOST LOCATIONS
DROPPING TO NEAR OR EVEN BELOW FREEZING BY THURSDAY MORNING...BUT
THINK EL PASO WILL REMAIN JUST ABOVE FREEZING. ANOTHER TROUGH WILL
BE DIGGING INTO THE WEST COAST LATE NEXT WEEK WHICH WOULD BRING
ANOTHER QUICK WARMUP AHEAD OF THE NEXT FRONT.
&&
.AVIATION...VALID 01/00Z-02/00Z.
SKC...WINDS 28010G20KT TIL 06Z THEN 300-360/10KTS. OCNL LGT TURBC
O/NR MTNS.
&&
.FIRE WEATHER...
COOLER TEMPERATURES WILL PREVAIL OVER THE REGION TODAY IN WAKE OF
YESTERDAY'S TROUGH AND FRONTAL PASSAGE. DRY CONDITIONS WITH A GRADUAL
WARMING TREND ARE FORECAST INTO THE EARLY PART OF THE WEEKEND.
ANOTHER SYSTEM WILL APPROACH THE BORDERLAND AND START TO TAP SOME
SUBTROPICAL MOISTURE FROM THE SOUTH LATER SATURDAY AND RESULT IN A
FEW SHOWERS AROUND BY SUNDAY. TEMPERATURES WILL REMAIN FAIRLY MILD.
A MUCH STRONGER SYSTEM IS FORECAST TO BRING A SLIGHT CHANCE OF
MOUNTAIN SHOWERS BY TUESDAY ALONG WITH COOLER TEMPERATURES FOR THE
ENTIRE AREA. MIN HUMIDITY VALUES WILL RUN IN THE 15% TO 25% OVER ALL
AREAS THURSDAY AND FRIDAY.
&&
.UPDATED POINT TEMPS/POPS...
EL PASO 44 71 43 73 51 / 0 0 0 0 20
SIERRA BLANCA 36 69 43 71 45 / 0 0 0 0 20
LAS CRUCES 31 69 34 71 45 / 0 0 0 0 20
ALAMOGORDO 32 68 38 70 48 / 0 0 0 0 20
CLOUDCROFT 28 50 32 55 37 / 0 0 0 0 20
TRUTH OR CONSEQUENCES 35 66 39 66 45 / 0 0 0 0 10
SILVER CITY 38 68 38 70 44 / 0 0 0 0 10
DEMING 30 71 34 73 45 / 0 0 0 0 20
LORDSBURG 30 71 34 73 44 / 0 0 0 0 10
WEST EL PASO METRO 42 71 42 73 50 / 0 0 0 0 20
DELL CITY 34 73 37 75 45 / 0 0 0 0 20
FORT HANCOCK 36 73 38 75 46 / 0 0 0 0 20
LOMA LINDA 37 66 39 68 47 / 0 0 0 0 20
FABENS 37 72 39 74 47 / 0 0 0 0 20
SANTA TERESA 35 70 40 72 47 / 0 0 0 0 20
WHITE SANDS HQ 36 69 41 71 46 / 0 0 0 0 20
JORNADA RANGE 27 69 26 71 39 / 0 0 0 0 10
HATCH 30 71 37 73 44 / 0 0 0 0 10
COLUMBUS 34 72 42 73 44 / 0 0 0 0 20
OROGRANDE 34 70 41 72 48 / 0 0 0 0 20
MAYHILL 29 59 33 62 39 / 0 0 0 0 20
MESCALERO 28 59 32 62 40 / 0 0 0 0 20
TIMBERON 33 61 36 63 41 / 0 0 0 0 20
WINSTON 34 61 32 60 39 / 0 0 0 0 10
HILLSBORO 36 67 37 64 44 / 0 0 0 0 10
SPACEPORT 34 68 38 67 43 / 0 0 0 0 10
LAKE ROBERTS 25 64 29 66 40 / 0 0 0 0 10
HURLEY 34 68 35 70 41 / 0 0 0 0 10
CLIFF 28 70 28 72 35 / 0 0 0 0 10
MULE CREEK 22 66 26 68 35 / 0 0 0 0 10
FAYWOOD 36 70 38 72 43 / 0 0 0 0 10
ANIMAS 31 71 37 73 45 / 0 0 0 0 20
HACHITA 27 71 29 73 43 / 0 0 0 0 20
ANTELOPE WELLS 30 72 36 73 46 / 0 0 0 0 20
CLOVERDALE 34 67 36 69 46 / 0 0 0 0 20
&&
.UPDATED EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 3 AM TO 9 AM MDT FRIDAY FOR NMZ404>407-
410>412.
TX...NONE.
&&
17 HEFNERHazardous weather outlook, Oct 31, 6:05 AM MDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 605 AM MDT THU OCT 31 2013 NMZ401>417-TXZ418>424-011215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 605 AM MDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOISTURE RETURNING TO THE AREA WILL BRING A SLIGHT CHANCE OF SHOWERS SATURDAY NIGHT AND SUNDAY. A STRONG LOW PRESSURE SYSTEM WILL RESULT IN ANOTHER SLIGHT CHANCE OF SHOWERS TUESDAY...ALONG WITH GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FAUSETT
Nearby
Freeze Warnings in New Mexico, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.